Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 12, 2013, 1:52 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2013, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 12, 2013, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3587 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS85 KBOU 121952 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 152 PM MDT WED JUN 12 2013 ...WINDS STRENGTHENING AGAIN WITH VERY LOW HUMIDITIES... ...RED FLAG WARNING FOR THE PALMER DIVIDE AREA UNTIL 9 PM THIS EVENING...AND THEN AGAIN FROM NOON UNTIL 9 PM THURSDAY FOR GUSTY WINDS AND VERY LOW HUMIDITIES...FIRE WEATHER ZONE 241... ...RED FLAG WARNING FOR THE HIGH MOUNTAIN VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS NOON UNTIL 9 PM THURSDAY FOR GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING...FIRE WEATHER ZONES 211...213...216...AND 217... .GUSTY WINDS WILL CONTINUE TO STRENGTHEN AND HUMIDITIES WILL DROP TO 10 PERCENT OR LESS OVER THE PALMER DIVIDE THIS AFTERNOON. IN ADDITION...THERE IS POTENTIAL FOR SPOTTING AHEAD OF THE BLACK FOREST FIRE WITH FIRE STARTS OCCURRING IN OR NEAR THE ELBERT/DOUGLAS/EL PASO COUNTY LINE. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THE PALMER DIVIDE AREA FOR THIS AFTERNOON AND EVENING AS WELL AS THURSDAY AFTERNOON AND EVENING. IN THE HIGH MOUNTAIN VALLEYS AND FRONT RANGE FOOTHILLS...A RED FLAG WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING. SOUTHWEST FLOW ALOFT WILL INCREASE ON THURSDAY WITH A PASSING WEAK DISTURBANCE TO THE NORTH. THIS DISTURBANCE WILL ALSO BRING POTENTIAL FOR THUNDERSTORMS WITH LITTLE IF ANY RAIN BUT GUSTY WINDS AND POSSIBLE NEW FIRE STARTS. COZ241-130400- /O.NEW.KBOU.FW.W.0007.130612T1952Z-130613T0300Z/ /O.NEW.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 152 PM MDT WED JUN 12 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND VERY LOW HUMIDITIES FOR THE PALMER DIVIDE AREA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY AND POSSIBLE DRY LIGHTNING FOR THE PALMER DIVIDE AREA... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...UNTIL 9 PM MDT THIS EVENING...AND THEN AGAIN FROM NOON UNTIL 9 PM MDT THURSDAY. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...GUSTY WINDS AND EXTREMELY LOW HUMIDITIES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO SPOTTING FROM THE BLACK FOREST FIRE...AND FROM POSSIBLE DRY LIGHTNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ211-213-214-216-130400- /O.NEW.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 152 PM MDT WED JUN 12 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 216. * TIMING...NOON UNTIL 9 PM MDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO POSSIBLE DRY LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BARJENBRUCH
2 follow-up statements
054 WWUS85 KBOU 122020 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT WED JUN 12 2013 CORRECTED FIRE WEATHER ZONE 217 TO 214 IN TOP HEADLINE. ...WINDS STRENGTHENING AGAIN WITH VERY LOW HUMIDITIES... ...RED FLAG WARNING FOR THE PALMER DIVIDE AREA UNTIL 9 PM THIS EVENING... AND THEN AGAIN FROM NOON UNTIL 9 PM THURSDAY FOR GUSTY WINDS AND VERY LOW HUMIDITIES...FIRE WEATHER ZONE 241... ...RED FLAG WARNING FOR THE HIGH MOUNTAIN VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS NOON UNTIL 9 PM THURSDAY FOR GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING...FIRE WEATHER ZONES 211...213...214...AND 216... .GUSTY WINDS WILL CONTINUE TO STRENGTHEN AND HUMIDITIES WILL DROP TO 10 PERCENT OR LESS OVER THE PALMER DIVIDE THIS AFTERNOON. IN ADDITION...THERE IS POTENTIAL FOR SPOTTING AHEAD OF THE BLACK FOREST FIRE WITH FIRE STARTS OCCURRING IN OR NEAR THE ELBERT/DOUGLAS/EL PASO COUNTY LINE. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THE PALMER DIVIDE AREA FOR THIS AFTERNOON AND EVENING AS WELL AS THURSDAY AFTERNOON AND EVENING. IN THE HIGH MOUNTAIN VALLEYS AND FRONT RANGE FOOTHILLS...A RED FLAG WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING. SOUTHWEST FLOW ALOFT WILL INCREASE ON THURSDAY WITH A PASSING WEAK DISTURBANCE TO THE NORTH. THIS DISTURBANCE WILL ALSO BRING POTENTIAL FOR THUNDERSTORMS WITH LITTLE IF ANY RAIN BUT GUSTY WINDS AND POSSIBLE NEW FIRE STARTS. COZ241-130430- /O.CON.KBOU.FW.W.0007.000000T0000Z-130613T0300Z/ /O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 220 PM MDT WED JUN 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND VERY LOW HUMIDITIES FOR THE PALMER DIVIDE AREA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND VERY LOW HUMIDITIES FOR THE PALMER DIVIDE AREA... * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...UNTIL 9 PM MDT THIS EVENING...AND THEN AGAIN FROM NOON UNTIL 9 PM MDT THURSDAY. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...GUSTY WINDS AND EXTREMELY LOW HUMIDITIES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO SPOTTING FROM THE BLACK FOREST FIRE...AND FROM POSSIBLE DRY LIGHTNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ211-213-214-216-130430- /O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 220 PM MDT WED JUN 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 216. * TIMING...NOON UNTIL 9 PM MDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO POSSIBLE DRY LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BARJENBRUCH
789 WWUS85 KBOU 130312 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 912 PM MDT WED JUN 12 2013 ...RED FLAG WARNING FOR THE PALMER DIVIDE...HIGH MOUNTAIN VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS NOON UNTIL 9 PM THURSDAY FOR GUSTY WINDS...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING...FIRE WEATHER ZONES 211...213...214...AND 216... .SOUTHWEST FLOW ALOFT WILL INCREASE ON THURSDAY WITH A PASSING WEAK DISTURBANCE TO THE NORTH. THIS DISTURBANCE WILL ALSO BRING POTENTIAL FOR THUNDERSTORMS WITH LITTLE IF ANY RAIN BUT GUSTY WINDS AND POSSIBLE NEW FIRE STARTS. IN ADDITION GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE AS WELL. COZ241-131115- /O.EXP.KBOU.FW.W.0007.000000T0000Z-130613T0300Z/ /O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 912 PM MDT WED JUN 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND VERY LOW HUMIDITIES FOR THE PALMER DIVIDE AREA... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND VERY LOW HUMIDITIES FOR THE PALMER DIVIDE AREA... * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...FROM NOON UNTIL 9 PM MDT THURSDAY. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...GUSTY WINDS AND EXTREMELY LOW HUMIDITIES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO SPOTTING FROM THE BLACK FOREST FIRE...AND FROM POSSIBLE DRY LIGHTNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ211-213-214-216-131115- /O.CON.KBOU.FW.W.0008.130613T1800Z-130614T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 912 PM MDT WED JUN 12 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS AND SOUTHERN FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONES 211...213...214 AND 216. * TIMING...NOON UNTIL 9 PM MDT THURSDAY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. NEW FIRE STARTS WILL BE POSSIBLE DUE TO POSSIBLE DRY LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 12, 10:03 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 12, 10:03 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1003 AM MDT WED JUN 12 2013 .UPDATE...GOING FORECAST IS ON TRACK. ONLY ADJUSTMENT AT THIS TIME WAS TO INCREASE TEMPS A COUPLE DEGREES FROM THE FRONT RANGE WESTWARD ACROSS THE MOUNTAINS DUE TO LATE DAY WARMING ALOFT AND SUFFICIENT SUNSHINE. NEAR RED FLAG CONDITIONS IN DOUGLAS/ELBERT COUNTIES IS ON TRACK TOO AS WINDS INCREASE AND RH DROPS THIS AFTERNOON. THERE IS A CHANCE WE COULD SEE SOME VIRGA PUSH ONTO THE PLAINS THIS EVENING BUT FOR NOW WILL KEEP THE DRY FORECAST IN PLACE AND SEE IF ANY HIGH BASED CONVECTION DEVELOPS IN THE HIGH COUNTRY LATER THIS AFTERNOON. && .AVIATION...VFR CONDITIONS WILL PREVAIL WITH WINDS AT KDEN AND KAPA SHIFTING MORE EAST/SOUTHEAST 10-18 KTS BY 18Z-20Z. WEAK DENVER CYCLONE SHOULD DEVELOP WITH SOUTH/SOUTHEAST FLOW ACROSS THE PALMER DIVIDE KEEPING KBJC A BIT MORE NORTHERLY. && .PREV DISCUSSION... /ISSUED 315 AM MDT WED JUN 12 2013/ SHORT TERM...WEAK WIND SHIFT DROPPING PAST DENVER EARLY THIS MORNING...BUT MOISTURE STALLED OUT WELL EAST OF HERE. EXPECT BETTER EAST TO SOUTHEAST LOW LEVEL WINDS TO DEVELOP THIS AFTERNOON...BUT AREAS NEAR THE MOUNTAINS WILL NOT SEE MUCH MOISTURE AS THE INCOMING MOISTURE WILL WIND UP GETTING MIXED OUT. BIGGEST CHANGE FROM YESTERDAY IS THE LOW LEVEL COOLING THAT HAS OCCURRED OVERNIGHT...WITH LITTLE CHANGE ALOFT. THIS SHOULD CAP CONVECTION TODAY EVEN NEAR THE EASTERN BORDER WHERE THERE IS RICHER LOW LEVEL MOISTURE. WE HAVE LOW POPS FOR LATE AFTERNOON CONVECTION OVER THE EAST SLOPES OF THE FRONT RANGE...AND I WILL LEAVE THAT AS THERE COULD BE A RIBBON WHERE IT IS WARM ENOUGH WITH A LITTLE MOISTURE AND THE DIURNAL CONVERGENCE...BUT MORE LIKELY THERE WILL NOT BE ANYTHING. WITH THE DEVELOPING SOUTHEAST WINDS LATE IN THE DAY AND LITTLE MOISTURE INCREASE...WE WILL BE APPROACHING RED FLAG CONDITIONS IN AREAS SOUTHEAST AND SOUTH OF DENVER. AT THIS POINT CONDITIONS APPEAR MARGINAL. EXPECT SOME SMOKE TO COME NORTH INTO DOUGLAS COUNTY FROM THE BLACK FOREST FIRE THIS AFTERNOON...DEPENDING ON THE AMOUNT OF SMOKE PRODUCED AND HOW MUCH IT LOFTS INTO THE MORE SOUTHWESTERLY FLOW ALOFT THIS COULD REACH DENVER BY LATE AFTERNOON. LIKELY TO BE FAIRLY DISPERSED AND/OR ALOFT AT THAT DISTANCE THOUGH...BUT COULD BE NOTICEABLE. SOME CLOUD COVER DRIFTING OVER FROM THE SOUTHWEST AND A LITTLE SOUTHERLY WIND WILL HELP KEEP TEMPERATURES UP OVERNIGHT...HOPEFULLY WITH INCREASING HUMIDITIES. IF THE BLACK FOREST CONTINUES TO BURN ACTIVELY THERE COULD BE MORE SMOKE IMPACT IN THE EVENING WITH SHALLOWER MIXING. LONG TERM...THE UPPER LEVEL RIDGE AXIS WILL BE OVER CENTRAL PLAINS WITH A TROUGH OVER THE PAC NORTHWEST...LEAVING THE CWFA UNDER A MODERATE SOUTHWESTERLY FLOW ALOFT. CONDITIONS WILL BE MARGINAL FOR A FIRE WEATHER HIGHLIGHT DURING THE AFTN AND EARLY EVENING OVER THE FOOTHILLS AND PALMER DIVIDE AREAS...AS WELL AS SOUTH PARK. RELATIVE HUMIDITIES MAY AGAIN DROP IN THE 10-15 PERCENT RANGE WITH GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH IN THE AFTN. THERE WILL BE ENUF MOISTURE AOA 500 MB TO PRODUCE A FEW HIGH BASED TSTMS IN THE AFTN ACROSS THE NORTHEAST PLAINS BUT THE CAPE IN PRETTY MINIMAL...THE BEST LOW LEVEL MOISTURE WILL RESIDE THERE WITH DEWPOINTS OF 50F OR MORE. INTERACTIVE SOUNDINGS IN THE AFTN AND EVENING SHOW CAPES IN EXCESS OF 2000 J/KG WITH STRONG CIN AS WELL...SO WILL GO WITH A JUST SLIGHT CHANCE THERE WITH A GOOD CAP IN PLACE. THE UPPER TROUGH WILL MAKE ITS WAY ACROSS THE NORTHERN ROCKIES THURSDAY NIGHT INTO FRIDAY WITH A CONTINUED SOUTHWESTERLY FLOW ALOFT. THE LOW LEVEL MOISTURE OVER THE NORTHEAST PLAINS IS PROGGED TO SHIFT TO THE EAST BRIEFLY IN THE AFTN WITH A COOL FRONT ASSOCIATED WITH INCREASING SFC HIGH PRESSURE SLIDING INTO THE CWFA FRIDAY NIGHT INTO SATURDAY MORNING. AS IT DOES...LOW LEVEL MOISTURE WILL AGAIN ADVECT INTO THE REGION FM THE NORTHEAST AS AN EASTERLY UPSLOPE FLOW DEVELOPS. THE MDLS CONTINUE TO ADVERTISE SOME QPF IN THE AFTN AND EVENING SO WL KEEP A SLGT CHC OF TSTMS IN THE AFTN AND EVENING. TEMPERATURES WILL DROP BACK INTO THE 80S...WHICH IS MUCH COOLER THAN THE LAST FEW DAYS BUT STILL WELL ABOVE NORMAL. FOR EARLY NEXT WEEK...MORE RIDGING AND SOUTHWESTERLY FLOW WHICH WILL ALLOW THE HOT AND RELATIVELY DRY PATTERN TO RETURN BY TUESDAY. AVIATION...VFR CONDITIONS EXPECTED TODAY WITH EAST TO SOUTHEAST WINDS DEVELOPING IN THE AFTERNOON. SMOKE FROM FIRES 60 MILES SOUTH AND 60 MILES NORTHWEST OF DENVER MAY IMPACT APPROACH/DEPARTURE TRAFFIC THROUGH S/SE AND N/NW GATES IN THE AFTERNOON. SLIGHT CHANCE OF REDUCED VISIBILITIES AT KDEN/KAPA IN THE LATE AFTERNOON AND EVENING...ESPECIALLY SOUTH OF DENVER. HYDROLOGY...NO THREATS TODAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARJENBRUCH LONG TERM....COOPER AVIATION...BARJENBRUCH
Hazardous weather outlook, Jun 12, 10:32 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1032 AM MDT WED JUN 12 2013 COZ030>051-131645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1032 AM MDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SLIGHTLY COOLER AIR MOVED INTO NORTHEASTERN COLORADO OVERNIGHT... BUT IT WILL STILL BE A HOT AND DRY DAY. TEMPERATURES WILL ACTUALLY BE A COUPLE DEGREES WARMER IN THE MOUNTAINS...WHILE HIGHS ON THE PLAINS WILL BE 5 TO 10 DEGREES LOWER WHICH IS STILL 10 TO 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. HUMIDITIES WILL DROP TO AROUND 10 PERCENT THIS AFTERNOON...AND SOUTHEAST WINDS AT 10 TO 20 MPH WILL CONTINUE TO PRODUCE HIGH FIRE DANGER. THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FRONT RANGE MOUNTAINS AND FOOTHILLS LATE IN THE DAY...BUT THEY WILL PRODUCE ONLY GUSTY WINDS AND VERY LIGHT RAINFALL IF THEY DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. THE BEST CHANCE OF STORMS WOULD BE OVER THE NORTHEAST PLAINS OF COLORADO...WHERE A COUPLE SEVERE STORMS WOULD BE POSSIBLE EACH AFTERNOON AND EVENING. ELSEWHERE...SIGNIFICANT RAINFALL IS NOT EXPECTED...BUT STRONG GUSTY WINDS WILL LIKELY ACCOMPANY THE STORMS. TEMPERATURES WILL STAY MUCH ABOVE SEASONAL NORMALS. THE FIRE DANGER WILL REMAIN ELEVATED THURSDAY WITH BREEZY SOUTHERLY WINDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/D-L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:52 PM MDT | Red Flag Warning | BOU | Arapahoe, Clear Creek, Douglas, Elbert, Gilpin, Grand and 4 more | 31 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.